Cookies?
Library Header Image
LSE Research Online LSE Library Services

A probabilistic numerical method for optimal multiple switching problems in high dimension

Aïd, René and Campi, Luciano and Langrené, Nicolas and Pham, Huyên (2014) A probabilistic numerical method for optimal multiple switching problems in high dimension. SIAM Journal on Financial Mathematics, 5 (1). pp. 191-231. ISSN 1945-497X

[img]
Preview
PDF - Accepted Version
Download (1MB) | Preview
Identification Number: 10.1137/120897298

Abstract

In this paper, we present a probabilistic numerical algorithm combining dynamic programming, Monte Carlo simulations and local basis regressions to solve non-stationary optimal multiple switching problems in infinite horizon. We provide the rate of convergence of the method in terms of the time step used to discretize the problem, of the regression basis used to approximate conditional expectations, and of the truncating time horizon. To make the method viable for problems in high dimension and long time horizon, we extend a memory reduction method to the general Euler scheme, so that, when performing the numerical resolution, the storage of the Monte Carlo simulation paths is not needed. Then, we apply this algorithm to a model of optimal investment in power plants in dimension eight, i.e. with two different technologies and six random factors.

Item Type: Article
Official URL: http://epubs.siam.org/loi/sjfmbj
Additional Information: © 2014, Society for Industrial and Applied Mathematics
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HD Industries. Land use. Labor
Sets: Departments > Statistics
Date Deposited: 07 Aug 2015 11:12
Last Modified: 07 Aug 2015 15:59
URI: http://eprints.lse.ac.uk/id/eprint/63011

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics